So after a bit of a melodramatic build up, the blood tests came back with perfect results which means that I could start my second round of Roaccutane (well actually, it’s the generic version called Oratane).
Last time I did this, I went to my family GP and pretty much begged her to help me.
I probably don’t need to tell you that when you have three kids, things can be quite tight financially. And more often than not, as the Mom, you tend to take the back seat when it comes to having money spent on you. I felt guilty that I would be using money to go to the Doc and the subsequently to purchase the meds afterwards, so I went the cheaper route by going to my GP rather than a Dermie that specialises in this kind of thing.
Yes, we did the blood test to check where my liver was at before taking the meds and then again after a month to check that it was coping with it well enough. And then I went on my merry way, popping pills and popping less pimples. You might remember that around about a month before I was supposed to finish the meds, I stopped taking them. I was suffering with such blurry vision that I actually thought I might be going blind. I didn’t really express my genuine fear of going blind on this space, but it was a very real fear. By the time I stopped, I couldn’t even see my own hand in front my face. Well, I mean I could, but it was sooooo blurry!
This time is different.
I am prepared and not taking any chances. This means that I have stocked up on eye drops already and trying to remember to put them in consistently – last time I started this waaaaaay too late.
Also, going to an actual dermatologist has affirmed to me that there really is no other route to clear this up. I also have eczema that I thought was just dry skin and I should be taking this more seriously than I did before. The scary thing is that even though I checked with the Doc before I stopped last time, this IS actually like antibiotics where you have to finish the course. Sigh.
So, I’m a week in and here’s what’s changed so far:
- My lips are already taking strain. I’ve been using the Letibalm Fluido but I have bought the Lansinoh in case it goes from bad to worse.
- Obviously all of my skin is drying up, but the problem areas on my face are showing the worst of it. Each little pimple gets this dry skin covering it that slowly starts falling off during the day. It’s pretty gross and I flipping hate it, but I’m trying to think of it positively in that it’s growing new, clear skin in it’s place and I just need to have a little patience ya know.
- My eyes are already drying out. Driving to work in the sun is just awful. I’m sure all the other drivers on the road think I am crying my eyes out, but in fact they just won’t stop watering.
- I have been having consistent headaches, but this could be attributed to a number of things. Like, I have what seems to be sinus and also I haven’t had a glass of wine in over a week. Though it can’t be that can it? I’m no alcoholic. At least I don’t think I am.
- So tired. All the tired. I am struggling SO much to wake up in the morning. Yes this could be because of Winter, or like parenting and stuff, but I am so sure the Roaccutane has something to do with it too.
- For the last two days I have had the most insane heart burn which I haven’t experienced since I was pregnant. Not sure if it’s linked but it sucks. (Also, to clarify, I’m defs not pregnant – hence being on Roaccutane)
- Oh and dry scalp – dandruff. Gross.
The other day I only put my make on half my face to see the difference. It’s alarming to me. The left is what I ensure that the World sees every day and the right is the real me. It’s just foundation, bronzer and mascara, but it would be so great if I could go without the foundation and not feel like an alien.
Hopefully by the end of this course they will be one and the same! Here’s to hoping.
Also, one of the attendees of the #CTMeetUp is also on her first course of her Roaccutane journey if you want to take a look and learn from her experience too.
This is what I aspire to look like without the help of (too much) make up.